• Thrombocytopenia was associated with the presence of heparin-coated pulmonary artery catheters in 12 patients with heparin-associated antiplatelet antibodies. The thrombocytopenia persisted so long as the heparin-coated catheters were in place, even when all other sources of heparin were discontinued. The high morbidity and mortality associated with heparin-induced thrombocytopenia mandates that heparin administration cease and that all heparin-coated catheters be removed from patients with heparin-associated antiplatelet antibodies.
(Arch Intern Med. 1989;149:2285-2287)
Laster JL, Nichols WK, Silver D. Thrombocytopenia Associated With Heparin-Coated Catheters in Patients With Heparin-Associated Antiplatelet Antibodies. Arch Intern Med. 1989;149(10):2285–2287. doi:10.1001/archinte.1989.00390100095022
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: